Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On Instability of the absolutely continuous spectrum of dissipative Schrödinger operators and Jacobi matrices

Author: R. Romanov
Translated by: the author
Original publication: Algebra i Analiz, tom 17 (2005), nomer 2.
Journal: St. Petersburg Math. J. 17 (2006), 325-341
MSC (2000): Primary 34L10, 47B44
Published electronically: February 20, 2006
MathSciNet review: 2159588
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The absence of the absolutely continuous spectrum is proved for dissipative Schrödinger operators and Jacobi matrices with slowly decaying imaginary part of the potential.

References [Enhancements On Off] (What's this?)

  • 1. P. Deift and R. Killip, On the absolutely continuous spectrum of one-dimensional Schrödinger operators with square summable potentials, Comm. Math. Phys. 203 (1999), no. 2, 341–347. MR 1697600,
  • 2. M. Christ and A. Kiselev, Scattering and wave operators for one-dimensional Schrödinger operators with slowly decaying nonsmooth potentials, Geom. Funct. Anal. 12 (2002), no. 6, 1174–1234. MR 1952927,
  • 3. S. N. Naboko, Functional model of perturbation theory and its applications to scattering theory, Trudy Mat. Inst. Steklov. 147 (1980), 86-114; English transl. in Proc. Steklov Inst. Math. 1981, no. 2. MR 0573902 (82d:47012)
  • 4. -, On the conditions for existence of wave operators in the nonselfadjoint case, Wave Propagation. Scattering Theory, Probl. Mat. Fiz., vyp. 12, Leningrad. Univ., Leningrad, 1987, pp. 132-155; English transl., Amer. Math. Soc. Transl. Ser. 2, vol. 157, Amer. Math. Soc., Providence, RI, 1993, pp. 127-149. MR 0923975 (90b:47019)
  • 5. Béla Sz.-Nagy and Ciprian Foiaş, Analyse harmonique des opérateurs de l’espace de Hilbert, Masson et Cie, Paris; Akadémiai Kiadó, Budapest, 1967 (French). MR 0225183
  • 6. B. S. Pavlov, Expansion in eigenfunctions of the absolutely continuous spectrum of a dissipative operator, Vestnik Leningrad. Univ. 1 Mat. Meh. Astronom. Vyp. 1 (1975), 130–137, 191 (Russian, with English summary). Collection of articles dedicated to the memory of Academician V. I. Smirnov. MR 0425657
  • 7. L. A. Sahnovič, Dissipative operators with absolutely continuous spectrum, Trudy Moskov. Mat. Obšč. 19 (1968), 211–270 (Russian). MR 0250109
  • 8. B. S. Pavlov, Selfadjoint dilation of a dissipative Schrödinger operator, and expansion in its eigenfunction, Mat. Sb. (N.S.) 102(144) (1977), no. 4, 511–536, 631 (Russian). MR 0510053
  • 9. A. S. Tikhonov, Absolutely continuous spectrum of a linear operator and problems of scattering theory and of factorization of operator-functions, Ph. D. thesis, Simferopol. Gos. Univ., Simferopol, 1989. (Russian)
  • 10. Roman Romanov, A remark on equivalence of weak and strong definitions of the absolutely continuous subspace for nonself-adjoint operators, Spectral methods for operators of mathematical physics, Oper. Theory Adv. Appl., vol. 154, Birkhäuser, Basel, 2004, pp. 179–184. MR 2103375
  • 11. Allen R. Sims, Secondary conditions for linear differential operators of the second order, J. Math. Mech. 6 (1957), 247–285. MR 0086224
  • 12. M. S. P. Eastham, The asymptotic solution of linear differential systems, London Mathematical Society Monographs. New Series, vol. 4, The Clarendon Press, Oxford University Press, New York, 1989. Applications of the Levinson theorem; Oxford Science Publications. MR 1006434
  • 13. D. B. Pearson, Quantum scattering and spectral theory, Techniques of Physics, vol. 9, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1988. MR 1099604
  • 14. Yoram Last and Barry Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators, Invent. Math. 135 (1999), no. 2, 329–367. MR 1666767,
  • 15. Barry Simon, Bounded eigenfunctions and absolutely continuous spectra for one-dimensional Schrödinger operators, Proc. Amer. Math. Soc. 124 (1996), no. 11, 3361–3369. MR 1350963,
  • 16. N. K. Nikol'skii, Treatise of the shift operator. Spectral functionl theory, ``Nauka'', Moscow, 1980; English transl., Grundlehren Math. Wiss., vol. 273, Springer-Verlag, Berlin, 1986. MR 0827223 (87i:47042).

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 34L10, 47B44

Retrieve articles in all journals with MSC (2000): 34L10, 47B44

Additional Information

R. Romanov
Affiliation: School of Computer Science, Cardiff University, Cardiff, Queen’s Buildings, PO Box 916, Newport Road, Cardiff CF24 3XF, United Kingdom, and Laboratory of Quantum Networks, Institute for Physics, St. Petersburg State University, St. Petersburg 198504, Russia

Keywords: Absolutely continuous subspace, dissipative operators, Schr\"odinger operator
Received by editor(s): January 14, 2004
Published electronically: February 20, 2006
Additional Notes: The author was supported in part by EPSRC Grant GR/R20885 and by RFBR (grant no. 00-01-00479).
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society